Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Tallahassee, FL

March 30, 2000Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2000, 1:03 PM EST for Jefferson County, Madison County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 30, 2000, 1:03 PM EST (18:03 UTC)
Expired
Mar 30, 2000, 1:45 PM EST
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, FL, Madison County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:15 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1322 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
2.1
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 301804
SVRTLH
FLC065-079-301845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN FLORIDA
  MADISON COUNTY IN FLORIDA

* UNTIL 145 PM EST

* AT 101 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  NORTHWEST OF AUCILLA...OR ABOUT 23 MILES SOUTHEAST OF
  THOMASVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DILLS...AUCILLA BY 107 PM EST
  GREENVILLE...ASHVILLE BY 110 PM EST
  LOVETT...MAYSLAND BY 115 PM EST
  HAMBURG BY 120 PM EST
  CHERRY LAKE BY 130 PM EST
  MADISON...HANSON BY 135 PM EST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND DAMAGING WINDS.


LAT...LON 3063 8381 3045 8383 3040 8335 3063 8334

MOLLERE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:00 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 30, 10:00 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST THU MAR 30 2000

COMPOSITE OF LATEST SURFACE AND 12Z UPPER AIR DATA SHOW A STATIONARY
FRONT DRAPED E-W OVER OUR NRN CWA. UPPER AND LOWER JETS NEARLY
PARALLEL TO THIS BOUNDARY WITH LOW-LEVEL MOIST POOLING. 500 MB CHART
AND SATELLITE DATA SHOW A SUCCESSION OF RIPPLES UPSTREAM IN THE
MID-LEVEL FLOW WHICH SHOULD CONTRIBUTE TO THE HEAVY RAIN THREAT.
DISCUSSED WITH ATL AND AGREED THAT FLOOD THREAT OVER OUR NRN ZONES
MAY ALREADY BE TOO IMMINENT TO ISSUE FFA. WILL MENTION LOCALLY HEAVY
RAIN FOR NRN AREAS IN ZONE UPDATES. ALREADY HAVE FFS FOR BEN HILL
COUNTY...WHERE MANY ROADS HAVE BEEN CLOSED.

SRN ZONES WILL BE IN WARM SECTOR TODAY...WITH 12Z SOUNDINGS AND
FORECAST SOUNDINGS SHOWING STRONG INSTABILITY THIS AFTERNOON. VISIBLE
IMAGES SHOW CLEARING UPSTREAM ENTERING WRN FL PANHANDLE ASSOCIATED
WITH UPPER DRY SLOTTING. SEVERE WEATHER A GOOD BET LATER TODAY WITH
IMPRESSIVE DEEP LAYER SHEAR AND GOOD INSTABILITY.

SURFACE LOW NEAR MOB SLOWLY APPROACHING CWA. THIS SHOULD SLACKEN
SURFACE WINDS OVER THE WATERS. AFTER DISCUSSION WITH TPA...WILL
REPLACE SCA FOR COASTAL WATERS WITH SCEC'.

THANKS FOR COORDINATION TPA/ATL. ALL INPUT IS WELCOME.

.TLH...
AL...NONE
GA...NONE.
FL...NONE.

TJT

In the hours before

Local storm report, Mar 30, 10:10 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 PM EST WED MAR 29 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0602 PM    SANDESTIN                 FL   .75 INCH HAIL
03/29/00   WALTON                         DIME SIZE HAIL.

0704 PM    PANAMA CITY BEACH         FL   61 MPH WIND GUST
03/29/00   BAY                            SURFSIDE MIDDLE
                                          SCHOOL.

0718 PM    LYNN HAVEN                FL   WIND DAMAGE
03/29/00   BAY                            SEVERAL TREES AND POWER
                                          LINES DOWN.

0753 PM    HONEYVILLE                FL   WIND DAMAGE
03/29/00   GULF                           LARGE TREES DOWN ON
                                          HWY 71.

NNNN
Special weather statement, Mar 30, 12:28 PM EST, 35 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-301745

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM THU MAR 30 2000

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EARLY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND...

A STATIONARY FRONT EXTENDS ACROSS CENTRAL GEORGIA SOUTHWEST TO A LOW
PRESSURE CENTER NEAR MOBILE. SOUTH OF THIS BOUNDARY THE AIRMASS IS
MOIST AND UNSTABLE. AS TEMPERATURES REACH THE UPPER 70S TO LOWER
80S...AND COMBINED WITH THE APPROACHING AREA OF LOW PRESSURE..THE
ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. THIS WILL FAVOR THE
DEVELOPMENT OF STRONG THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE.
THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON OR EARLY
EVENING. MEANWHILE SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN
VIGILANT AND REPORT ANY NON-ROUTINE WEATHER TO THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT
WWW.SRH.NOAA.GOV/TLH/.

MCT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:40 PM ESTTornado WarningTAEGulf65 min
Mar 29, 7:40 PM ESTTornado WarningTAEBay65 min
Mar 29, 8:12 PM ESTSevere Thunderstorm WarningTAEFranklin, Liberty48 min
Mar 30, 5:27 PM ESTTornado WarningTAEJackson48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.